Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS North Platte, NE

April 23, 2015Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2015, 6:27 PM MDT for Perkins County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2015, 6:27 PM MDT (00:27 UTC)
Expired
Apr 23, 2015, 7:15 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perkins County, NE

The radar

The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:45 PM MDTHAIL 0.888 Sw Grant, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS53 KLBF 240027
SVRLBF
NEC135-240115-
/O.NEW.KLBF.SV.W.0009.150424T0027Z-150424T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM MDT THU APR 23 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 715 PM MDT

* AT 622 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  GRANT...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANT AROUND 635 PM MDT.
  MADRID AROUND 645 PM MDT.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 53 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 10190 4100 10164 4100 10143 4087 10124
      4076 10124 4070 10142 4070 10186
TIME...MOT...LOC 0026Z 213DEG 24KT 4077 10170

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
2 follow-up statements
876 
WWUS53 KLBF 240055
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT THU APR 23 2015

NEC135-240115-
/O.CON.KLBF.SV.W.0009.000000T0000Z-150424T0115Z/
PERKINS NE-
655 PM MDT THU APR 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PERKINS COUNTY
UNTIL 715 PM MDT...

AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANT...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MADRID...ELSIE...GRAINTON AND WILD HORSE SPRING.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 53 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 10190 4100 10164 4100 10143 4087 10124
      4076 10124 4070 10142 4070 10186
TIME...MOT...LOC 0055Z 218DEG 16KT 4085 10170

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
020 
WWUS53 KLBF 240115
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT THU APR 23 2015

NEC135-240125-
/O.EXP.KLBF.SV.W.0009.000000T0000Z-150424T0115Z/
PERKINS NE-
715 PM MDT THU APR 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR PERKINS COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4076 10190 4100 10164 4100 10143 4087 10124
      4076 10124 4070 10142 4070 10186
TIME...MOT...LOC 0055Z 218DEG 16KT 4085 10170

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:27 PM MDT, 1 hour earlier.

Area forecast discussion, Apr 23, 5:27 PM MDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU APR 23 2015

.SYNOPSIS...
ISSUED AT 320 PM CDT THU APR 23 2015

SPLIT UPPER LEVEL PATTERN OVER THE WESTERN HALF OF THE CONUS...BROAD
CYCLONIC FLOW TO THE EAST. A SHORTWAVE RIDGE WAS TRANSLATING EAST
ACROSS THE CENTRAL PLAINS...IN ADVANCE OF A STRONG PV MAX SLOWLY
MOVING NORTHEASTWARD ACROSS THE DESERT SOUTHWEST. THE ASSOCIATED
HEIGHT FALLS WITH THIS PATTERN WERE SUPPORTING THE GRADUAL DEEPENING
OF A LEE SIDE SFC TROUGH FROM NORTHEAST COLORADO THROUGH THE WESTERN
NEBRASKA PANHANDLE. EAST OF THIS TROUGH WINDS WERE BREEZY OUT OF THE
SOUTH...TRANSPORTING LOW LEVEL MOISTURE INTO THE CWA.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 320 PM CDT THU APR 23 2015

CUMULUS CLOUDS AND A FEW SHOWERS AND THUNDERSTORMS HAVE ALREADY
DEVELOPED JUST WEST OF THE CWA EARLY THIS AFTERNOON. HI-RES MODELS
HAVE CONSISTENTLY SHOWN THE THUNDERSTORM ACTIVITY INCREASING IN
COVERAGE AND MOVING EAST LATER THIS AFTERNOON AS A WEAK UPPER LEVEL
SHORTWAVE EJECTS OUT OF THE CENTRAL ROCKIES. THE BEST CHANCES
THROUGH THE EVENING WILL GENERALLY BE CONFINED TO THE PANHANDLE AND
SOUTHWEST NEBRASKA. AS FAR AS STORM INTENSITY...MLCAPE IN THE
VICINITY OF THE SFC TROUGH WILL NEAR 1000 J/KG BY LATER AFTERNOON
AND EARLY EVENING. STEEP MID LEVEL LAPSE RATES OF 7-8 C/KM ARE ALSO
IN PLACE OVER THE HIGH PLAINS. A STORM OR TWO REACHING STRONG TO
SEVERE LIMITS WITH HAIL AND GUSTY WINDS CANNOT BE RULED OUT...MAINLY
WEST OF HWY 61. THE ABILITY FOR STORMS TO SUSTAIN THEMSELVES AND
REMAIN ORGANIZED IS IN QUESTION DUE RATHER WEAK MID LEVEL FLOW AND
DEEP LAYER SHEAR ONLY AROUND 25 TO 30 KTS. THE MORE FAVORABLE
ENVIRONMENT WILL REMAIN TO THE SOUTH WHERE FASTER FLOW ALOFT AND
BETTER SHEAR PROFILES RESIDE.

THUNDERSTORM CHANCES MOVE EAST OVERNIGHT BUT COVERAGE SHOULD REMAIN
SCATTERED. UPPER LEVEL LOW CURRENTLY OVER THE DESERT SOUTHWEST WILL
EJECT EASTWARD TOWARD THE CENTRAL PLAINS. THIS WILL KEEP SOUTHERLY
FLOW IN PLACE OVERNIGHT...AND EVENTUALLY THE REDEVELOPMENT OF
STRATUS CLOUDS OVER MUCH OF THE AREA. PATCHY FOG IS POSSIBLE OVER
CENTRAL NEB...BUT BUFKIT DATA CONTINUES TO SUPPORT THICK LOW STRATUS
IN OUR ZONES. THIS IS ALSO SUPPORTED BY VISBY FIELDS IN RECENT RUNS
OF THE HRRR AND NAM. CONFIDENCE NOT HIGH ENOUGH TO INCLUDE ANY FOG
IN THE GRIDS AT THIS POINT...BUT THE EVENING SHIFT WILL NEED TO
REEVALUATE.

MODELS PAINT QPF ACROSS MUCH OF THE CWA BY FRIDAY AFTERNOON...BUT
REMAIN ALL OVER THE PLACE IN REGARDS TO THEIR PLACEMENT. EXPECTING
SCATTERED AND DISORGANIZED SHOWERS AND THUNDERSTORMS DUE TO LACK OF
A FOCUS FOR DEVELOPMENT. NOT EXPECTING MUCH IN THE WAY OF SEVERE
WEATHER AS THE MUCH BETTER ENVIRONMENT WILL BE OFF TO OUR SOUTH AND
EAST.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 320 PM CDT THU APR 23 2015

LONG WAVE TROUGH WILL BE MOVING INLAND FROM THE WEST COAST
FRIDAY NIGHT...WITH A LEAD SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS
AHEAD OF THE TROUGH FRIDAY NIGHT. OPERATIONAL MODELS FCST THE
CENTRAL PLAINS TROUGH TO BECOME CLOSED NEAR OR JUST WEST OF THE MID
MISSOURI VALLEY. THIS WILL BE A RATHER DISORGANIZED EVENT...AND
WITH ONLY WEAK MOISTURE TRANSPORT...LIFT WILL ALSO BE SOMEWHAT
LIMITED AND UNFOCUSED. THIS CONTINUES TO SUGGEST A SHOWERY AND
UNORGANIZED PRECIPITATION EVENT. WILL LIMIT HIGHEST POPS TO 40 TO
50 PERCENT EVENING AND 20 TO 30 PERCENT AFTER MIDNIGHT. BEST
INSTABILITY ACROSS SERN ZONES...WITH HIGHER TSTM CHANCES WITH ONLY
ISOLATED EXPECTED ACROSS THE NORTH/NORTHWEST.

THE MAIN UPPER TROUGH WILL DIG SOUTHEAST ACROSS THE GREAT BASIN ON
SATURDAY AS A TRANSITORY RIDGE MOVES INTO THE CNTRL PLAINS. THIS
WILL LESSEN POPS TO ONLY A SLIGHT CHANCE NORTH AND WEST WITH PARTLY
SUNNY SKIES AND HIGH TEMPS NEAR 60 NORTHEAST TO NEAR 70 FAR
SOUTHWEST. THE GFS ENSEMBLE...GFS...AND ECMWF ALL AGREE THAT THE
UPPER TROUGH WILL DEEPEN INTO THE FOUR CORNERS REGION SATURDAY
NIGHT WITH AN AMPLIFIED SRLY FLOW ALOFT ACROSS THE CNTRL HIGH
PLAINS. CHCS FOR SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE
HIGHS PLAINS WITH CHC POPS WEST OF HWY 83...AND NO WX ACROSS THE
EAST. ANY SHOWERS THAT DEVELOP WILL MOVE NORTH WILL LITTLE OR NOW
EASTWARD PROGRESSION. MEDIUM RANGE MODELS THEN INDICATED CLOSED
LOW WILL TRACK EAST ACROSS NEW MEXICO...THE TEXAS PANHANDLE...AND
THEN ACROSS NORTHERN TEXAS AND SOUTHERN OKLAHOMA SUNDAY THROUGH
MONDAY NIGHT. THERE REMAINS ENOUGH MODEL AGREEMENT AND CONFIDENCE
TO KEEP POPS INTO THE LIKELY CATEGORY ACROSS THE EASTERN PANHANDLE
SUNDAY WITH CHC POPS EAST TO VALENTINE THROUGH BROKEN BOW. AS NRN
STREAM TROUGH APPROACHES SUNDAY NIGHT AND MONDAY...POPS LESSEN AND
REMAIN ONLY ACROSS THE WEST. DRY MONDAY NIGHT AND BEYOND. UPPER
RIDGE OVER THE GREAT BASIN WILL SLOWLY BUILD EAST INTO THE CENTRAL
CONUS THROUGH THURSDAY. THE COOLEST DAY LOOK TO BE SUNDAY AS
EASTERLY UPSLOPE WINDS AND CLOUDINESS/SHOWERS LIMITS HIGHS TO
LOWER MID 50S WEST TO NEAR 60 EAST. HIGHS THEN WARM INTO THE 60S
MONDAY/TUESDAY...LOW 70S WEDNESDAY...THEN MID/UPPER 70S THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 619 PM CDT THU APR 23 2015

ISOLATED THUNDERSTORMS ARE POSSIBLE IN PORTIONS OF WESTERN AND
SOUTHWESTERN NEBRASKA THIS EVENING. GIVEN THE EXPECTED ISOLATED
NATURE OF STORMS...WILL HANDLE THE MENTION IN THE 00Z TAFS WITH A
VCTS GROUP THIS EVENING. FOR THE KLBF TERMINAL...LOW CLOUDINESS
WILL MOVE INTO THE TERMINAL AFTER 06Z TONIGHT WITH CIGS RANGING
FROM 700 TO 1000 FT AGL. CIGS WILL CLIMB TO MVFR AFTER MID MORNING
FRIDAY WITH BROKEN HIGH CLOUDS EXPECTED FRIDAY AFTERNOON. FOR THE
KVTN TERMINAL...SOME MVFR CIGS ARE POSSIBLE LATE TONIGHT AND
FRIDAY MORNING AT THE KVTN TERMINAL WITH CIGS AROUND 1500 FT AGL.
VFR CIGS ARE EXPECTED FRIDAY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MARTIN
SHORT TERM...MARTIN
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Apr 23, 2:33 PM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT THU APR 23 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-242045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT THU APR 23 2015 /233 PM MDT THU APR 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN
THE NEBRASKA PANHANDLE AND NORTHEAST COLORADO LATE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE AS THEY
TRACK EAST THIS EVENING...CAPABLE OF PRODUCING HAIL TO THE SIZE
OF QUARTERS AND GUSTY WINDS. HOWEVER WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED AND SHOULD REMAIN CONFINED TO AREAS ALONG AND WEST
OF A LINE FROM ALLIANCE TO IMPERIAL. THE SEVERE THREAT WILL
DIMINISH AS THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TRACKS
EAST TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AND
FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Apr 23, 5:01 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT THU APR 23 2015

NEZ022-056-232345-
DEUEL NE-GARDEN NE-
501 PM MDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 545 PM MDT...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LODGEPOLE TO 7 MILES
EAST OF CROOK...AND MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHAPPELL...
  MOUNT VERNON...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 101.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
AND UNDERPASSES ARE ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

BUTTLER
Special weather statement, Apr 23, 6:22 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT THU APR 23 2015

NEZ057-240100-
KEITH NE-
622 PM MDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEITH COUNTY UNTIL 700 PM
MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BRULE...OR 6 MILES WEST OF
OGALLALA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OGALLALA...
  ROSCOE...
  KEYSTONE...
  KINGSLEY DAM...
  BROGANVILLE...
  NEVENS...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 118 AND 138.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 101.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 135 AND 138.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:36 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson39 min
Apr 23, 6:45 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins45 min
Apr 24, 5:37 PM MDTSevere Thunderstorm WarningLBFLoup38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.